I have always had a problem going to the potty. But I finally after the last 15 years was able to get into the habit of going at around 9am or so every day this has been just recently though. So 4 days ago I found myself to be very constipated (didn't know too much sugar could cause that). I've never used a laxative before so I took just 1 little orange pill. About 10 minutes after I was able to go, and then 20 minutes after that I started sweating, feeling nervous, hot burning feeling in my back and then it hit me like a ton of bricks. My stomach bloated out and I have popped at least 3-5 times a day since then for the last 4 days... Now today and yesterday weren't so bad it's starting to take a snape again finally but for some reason it's really dark... Any way I would like to know is this normal, does it usually last 4 days, why am I still bloated... When will this misery end!!!
Dulcolax is a stimulant laxative. It acts directly on the bowels, stimulating the bowel muscles to cause a bowel movement. After taking a tablet relief from constipation usually takes around 6 to 12 hours. Abdominal discomfort, nausea and cramps are normal side effects which are normally short lived.
It is unusual for these effects to last for 4 days and you may wish to consult your doctor. Keep an eye on stool colour especially if they are consistently dark as this could indicate the presence of blood in the stool which should be investigated.
- Dulcolax Information for Consumers
- Dulcolax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dulcolax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Nov 2009 • 1 answer
Posted 27 Feb 2015 • 1 answer
Posted 23 Sep 2015 • 1 answer
Posted 2 Mar 2017 • 1 answer
Dulcolax - I took Dulcolax a 1:00 pm and went at 7:00 am. Is that it or will it continue to affect..
Posted 5 days ago • 1 answer